If someone could please help me. I've been slim and active all my life. Almost overnight I developed loose, sagging skin over my abdomen area similar to someone who may have lost weight. I have very strong abs underneath this layer of loose skin. No amount of exercise could possibly get rid of it?? I'm 55 and post menopausal. This is very distressing for me. Do I just accept as an aging process. Anyone else experiencing a similar issue.
I have noticed, in my face, that sometimes a new wrinkle will pop up overnight. The first time I noticed this, I was 22. At this point it wasn't aging per se, just a muscle under the skin giving up. What surprised me was not having smile wrinkles then, but that it basically happened overnight, but when you think that what happens with the skin wrinkling is that something changes about the muscle under the skin, well, it has to happen sometime, and it might not be gradual in every case.
That said, we're not talking about a whole abdomen of skin suddenly sagging. You might check with a dermatologist to see if there is any known phenomenon that does this. I might suspect dehydration, but you don't sound like you would miss that.
Derm might also tell you if there is a surgical way to correct it, if it is just the inevitable course of aging.
I decided after really thinking about my body is in fairly good shape for my age and I'm not going to worry about this sagging skin on my abdomen.
The problem I really do have which is a not that uncommon to women of both perimenopausal and postmenopausal age is hair loss. I've been seeing a dermatologist now for 2 years. Like they say hair is a woman's crowning glory. When you start losing it it greatly affect your self esteem and it sent me spiraling initially into a depression. I have what is called female frontal fibrosing alopecia which is actually not all that rare. I've also lost half the suddenly all over other parts of my body. I'm using a steroid topical cream and minoxidil but my frontal hair line is still receding. I feel so helpless.
I'd like to hesr from other women swho are facing similar hair loss problems and how they are coping?
This page has made me feel a little better:) I'm 59....same story. Sudden onset of sagging skin on arms and legs. I blamed menopause and the over use of tanning beds. But after reading several posts, I'm amazed at the common denominator of the use of Levaquin. I had chronic urinary tract infections for 5 years and took repeated courses of that particular antibiotic. Fortunately the infections have stopped but I'm left with many very undesirable side effects. Unexplained pain, ringing in the ears, the list goes on.....but now I read there is a connection to the deflation of my arms and legs???!!! Yes of course age is a factor but this started at 51, as if overnight. That is also when the pains began. I was told it was Fibromyalgia but now I'm convinced it's from the Levaquin. I recently had Dot laser on my face which was well worth the money. Really good results. I asked my doctor to try it on my arms and legs and he said those areas don't respond as well. But he did say there are new treatments coming out (about a year away) using ultrasound. There is already a facial treatment out called Ultherapy, and he says treatments for the body are currently being developed. So let's look forward to that ! I'm sick of hiding my arms!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.